MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE FULLFLUTE REAM 10MM *EA; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US RESTORE FULLFLUTE REAM 10MM *EA; CANNULATED SURGICAL DRILL
Catalog Number 219340
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is not currently available.Investigation summary: the complaint device was received and evaluated.Visual observation reveals the laser markings are slightly faded and the devices appear worn.From the appearance of the device, it can be determined that this device is old and possibly seen heavy use.This type of failure is typical of excessive abuse of the device and therefore can be attributed to user issue.Furthermore, as the potential cause for this issue is not related to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep that during an anterior cruciate ligament (acl) surgical procedure, it was observed that the restore fullflute ream 10mm *ea was dull that it was very hard to create the holes in the bone.During in-house engineering evaluation, it was determined that the device was worn with heavy use that its laser markings were slightly faded.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9481421
Report Number1221934-2019-60007
Device Sequence Number11496485
Product Code HTO
UDI-Device Identifier10886705005857
UDI-Public10886705005857
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1